Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 337, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2012, 3:38 PM EDT for Crawford County, Dubois County, Orange County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 8, 2012, 4:25 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Dubois County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:04 PM EDT | TSTM WND DMG | English, IN | TREES DOWN IN THE ENGLISH AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS53 KLMK 081938
SVRLMK
INC025-037-117-082025-
/O.NEW.KLMK.SV.W.0337.120708T1938Z-120708T2025Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
CENTRAL DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 425 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CELESTINE TO TASWELL...MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
JASPER...
ENGLISH...
WICKLIFFE...
ELLSWORTH AND CUZCO...
TEMPLE...
BROWNSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3855 8644 3832 8641 3826 8656 3827 8663
3826 8664 3824 8695 3842 8700
TIME...MOT...LOC 1938Z 254DEG 13KT 3836 8679 3833 8657
WIND...HAIL 60MPH <.50IN
$$
RS3 follow-up statements
972
WWUS53 KLMK 081956
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SUN JUL 8 2012
INC025-037-117-082025-
/O.CON.KLMK.SV.W.0337.000000T0000Z-120708T2025Z/
ORANGE IN-CRAWFORD IN-DUBOIS IN-
356 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 425 PM EDT
FOR CENTRAL DUBOIS...NORTHWESTERN CRAWFORD AND SOUTHWESTERN ORANGE
COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KYANA TO TASWELL...DRIFTING EAST AT 5 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
JASPER...
ENGLISH...
PINE VALLEY AND BROWNSTOWN...
FARGO...
MIFFLIN...
TEMPLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3851 8644 3832 8641 3826 8656 3827 8663
3826 8664 3825 8677 3824 8694 3825 8695
3842 8700
TIME...MOT...LOC 1956Z 292DEG 4KT 3826 8674 3832 8654
WIND...HAIL 60MPH 0.75IN
$$
RS373
WWUS53 KLMK 082016
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT SUN JUL 8 2012
INC025-037-117-082025-
/O.CON.KLMK.SV.W.0337.000000T0000Z-120708T2025Z/
ORANGE IN-CRAWFORD IN-DUBOIS IN-
416 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 425 PM EDT
FOR SOUTHERN DUBOIS...NORTHWESTERN CRAWFORD AND SOUTHWESTERN ORANGE
COUNTIES...
AT 413 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUNTINGBURG TO MENTOR TO MIFFLIN...MOVING EAST AT 5
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. TREES
HAVE BEEN REPORTED DOWN IN ENGLISH BY THE FIRE DEPARTMENT.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
ENGLISH...
TEMPLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3844 8643 3832 8641 3826 8656 3827 8657
3827 8663 3826 8664 3824 8694 3830 8697
3836 8698
TIME...MOT...LOC 2016Z 292DEG 4KT 3827 8691 3826 8670
3831 8651
WIND...HAIL 60MPH 0.75IN
$$
RS450
WWUS53 KLMK 082029
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT SUN JUL 8 2012
INC025-037-117-082039-
/O.EXP.KLMK.SV.W.0337.000000T0000Z-120708T2025Z/
ORANGE IN-CRAWFORD IN-DUBOIS IN-
429 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUBOIS...NORTHWESTERN
CRAWFORD AND SOUTHWESTERN ORANGE COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG TO SEVERE STORMS REMAIN IN THE AREA. A SEVERE
THUNDERSTORM WARNING IS IN EFFECT AROUND THE HUNTINGBURG AIRPORT AREA
AT THIS TIME. THESE STORMS ARE CAPABLE OF PRODUCING PERIODS OF HEAVY
RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3844 8643 3832 8641 3826 8656 3827 8657
3827 8663 3826 8664 3824 8694 3830 8697
3836 8698
TIME...MOT...LOC 2016Z 292DEG 4KT 3827 8691 3826 8670
3831 8651
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:09 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 3:09 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SUN JUL 08 2012
.Short Term (Tonight - Monday night)...
Issued at 300 PM EDT Sun Jul 8 2012
...Strong with scattered Severe Storms Expected this
Afternoon/Evening...
A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.
Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.
All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.
During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.
Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.
.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012
Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012
Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.
With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.
Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.
Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Short Term.......JSD
Long Term........RS
Aviation.........JSDHazardous weather outlook, Jul 8, 3:29 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SUN JUL 8 2012 KYZ023-026-027-061>066-070>078-081-082-091930- HANCOCK KY-OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 329 PM EDT SUN JUL 8 2012 /229 PM CDT SUN JUL 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES LATE THIS AFTERNOON AND EARLY THIS EVENING COMBINED WITH HIGH HUMIDITIES WILL PRODUCE HEAT INDICES NEAR 105. ISOLATED THUNDERSTORMS EARLY THIS EVENING WILL INCREASE IN COVERAGE DURING THE EARLY MORNING HOURS. GUSTY WINDS...LOCALIZED HEAVY RAINS...AND GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OCCASIONAL THUNDERSTORMS ARE LIKELY MONDAY THROUGH MONDAY EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY. ANY THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING...LOCALIZED HEAVY RAINFALL...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-053>057-067- 091930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- 329 PM EDT SUN JUL 8 2012 /229 PM CDT SUN JUL 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT LATE THIS AFTERNOON THROUGH THIS EVENING. NUMEROUS THUNDERSTORMS ARE LIKELY BY EARLY MORNING. SOME STORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL POSSIBLE. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT ANY POWER OUTAGES OR DAMAGING WIND TO LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). JSD/RS
In the hours before
Special weather statement, Jul 8, 2:31 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 231 PM EDT SUN JUL 8 2012 KYC029-179-215-081900- NELSON KY-SPENCER KY-BULLITT KY- 231 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HOBBS AND RIDGETOP... BROWNINGTON... LOTUS AND SOLITUDE... DEATSVILLE AND SAMUELS... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 112 AND 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3807 8536 3777 8549 3791 8576 3807 8567 TIME...MOT...LOC 1831Z 301DEG 8KT 3795 8564 RS
Special weather statement, Jul 8, 2:33 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT SUN JUL 8 2012
INC025-061-KYC163-081915-
HARRISON IN-CRAWFORD IN-MEADE KY-
233 PM EDT SUN JUL 8 2012
...STRONG NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS HAS
DEVELOPED OVER SOUTHERN CRAWFORD COUNTY JUST WEST OF LEAVENWORTH...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ENGLISH...AND MOVING EAST
AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WYANDOTTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3831 8649 3831 8630 3823 8625 3812 8630
3814 8646 3820 8646 3821 8649
TIME...MOT...LOC 1832Z 264DEG 18KT 3820 8634
JSDSpecial weather statement, Jul 8, 3:24 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT SUN JUL 8 2012 KYC005-179-215-229-081955- NELSON KY-SPENCER KY-WASHINGTON KY-ANDERSON KY- 324 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TAYLORSVILLE...AND MOVING EAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM STRENGTHEN FURTHER A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED. * THIS STORM WILL ALSO IMPACT... BRUSH GROVE... VAN BUREN... SPARROW AND JOHNSONVILLE... THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 34 AND 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3802 8509 3782 8509 3786 8537 3798 8535 TIME...MOT...LOC 1924Z 272DEG 6KT 3792 8522 RS
Local storm report, Jul 8, 3:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG LEBANON JUNCTION 37.83N 85.73W
07/08/2012 BULLITT KY LAW ENFORCEMENT
TREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES
DOWN.
&&
EVENT NUMBER LMK1200763
RLLocal storm report, Jul 8, 3:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG NEW SALISBURY 38.32N 86.10W
07/08/2012 HARRISON IN EMERGENCY MNGR
METAL ROOF IN THE ROAD
0120 PM TSTM WND DMG NEW SALISBURY 38.32N 86.10W
07/08/2012 HARRISON IN LAW ENFORCEMENT
TWO TREES DOWN ALONG WHISKEY RUN ROAD AND HWY 135 ALONG
AND SOUTH OF NEW SALSBURY
0217 PM TSTM WND DMG ORLEANS 38.66N 86.45W
07/08/2012 ORANGE IN LAW ENFORCEMENT
A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
ARE DOWN
0320 PM TSTM WND DMG LEBANON JUNCTION 37.83N 85.73W
07/08/2012 BULLITT KY LAW ENFORCEMENT
TREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES
DOWN.
&&
EVENT NUMBER LMK1200760 LMK1200761 LMK1200762 LMK1200763
RLSpecial weather statement, Jul 8, 3:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT SUN JUL 8 2012
INC019-077-143-KYC223-082000-
SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
336 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS WILL BE POSSIBLE THIS AFTERNOON ACROSS
SCOTT...JEFFERSON...AND NORTHERN CLARK COUNTY INDIANA...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
COLLIDING OUTFLOW BOUNDARIES ABOUT 5 MILES SOUTHWEST OF
MADISON...AND MOVING EAST AT 5 MPH. THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE OVER THE NEXT 30 TO 45 MINUTES. INDIVIDUALS WITH OUTDOOR
PLANS SHOULD STAY ALERT FOR CHANGING WEATHER CONDITIONS.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS IN EXCESS OF 50
MPH...WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS.
* THIS STORM WILL ALSO IMPACT...
BEDFORD...
SCOTTSBURG...
MADISON...
NORTH MADISON...
MILTON AND MONITOR...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8532 3863 8522 3859 8521 3858 8518
3854 8523 3853 8579 3881 8578 3883 8573
3882 8570 3883 8562 3885 8562 3886 8558
3892 8554
TIME...MOT...LOC 1931Z 253DEG 6KT 3867 8542
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:35 PM EDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 8, 1:08 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 32 min |
| Jul 8, 1:12 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jul 8, 1:43 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 42 min |
| Jul 8, 2:07 PM EDT | Special Weather Statement | LMK | Orange | 28 min |
| Jul 8, 2:11 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| Jul 8, 2:25 PM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Jul 8, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 44 min |
| Jul 8, 2:33 PM EDT | Special Weather Statement | LMK | Crawford | 42 min |
| Jul 8, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 30 min |
| Jul 8, 2:51 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 29 min |
| Jul 8, 3:00 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 30 min |
| Jul 8, 3:03 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 21 min |
| Jul 8, 3:27 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 38 min |
| Jul 8, 3:36 PM EDT | Special Weather Statement | LMK | Jefferson, Scott | 24 min |
| Jul 8, 4:01 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Jul 8, 4:22 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Orange | 3 hr |
| Jul 8, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 28 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | LMK | Jefferson | 28 min |
| Jul 8, 4:37 PM EDT | Areal Flood Advisory | LMK | Orange, Washington | 3 hr |
| Jul 8, 4:42 PM EDT | Areal Flood Advisory | LMK | Crawford, Harrison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.